Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 2, NWS Albuquerque, NM

March 6, 2011

NWS Albuquerque, NM issued this high wind watch at Mar 6, 2011, 4:21 AM MST. It took effect at Mar 7, 2011, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 4:21 AM MST (11:21 UTC)
In effect from
Mar 7, 2011, 8:00 AM MST
Expired
Mar 6, 2011, 9:32 PM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WWUS75 KABQ 061121
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 AM MST SUN MAR 6 2011

...STRONG TO POTENTIALLY DAMAGING WINDS EXPECTED OVER PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL NEW MEXICO MONDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM GATHERING STRENGTH OVER THE
EASTERN PACIFIC OCEAN TODAY WILL MOVE EAST INTO THE WESTERN UNITED
STATES THROUGH MONDAY. STRONG MID AND UPPER LEVEL WINDS ASSOCIATED
WITH THIS SYSTEM WILL MOVE INTO SOUTHWEST AND SOUTH CENTRAL NEW
MEXICO ON MONDAY. THE COMBINATION OF DAYTIME HEATING AND STRONG
INSTABILITY WILL ALLOW THESE STRONG WINDS TO MIX TO THE SURFACE
MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. WINDS ARE EXPECTED
TO RELAX MONDAY EVENING HOWEVER BREEZY TO PERHAPS WINDY CONDITIONS
WILL STILL PERSIST THROUGH MONDAY NIGHT.

NMZ508-509-520-524>526-539-540-062300-
/O.NEW.KABQ.HW.A.0002.110307T1500Z-110308T0100Z/
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
421 AM MST SUN MAR 6 2011

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* LOCATION...FROM THE SAN FRANCISCO RIVER VALLEY EAST ACROSS THE
  SOUTHWEST MOUNTAINS...THE LOWER RIO GRANDE VALLEY...THE SOUTH
  CENTRAL HIGHLANDS...AND MUCH OF LINCOLN AND SOUTHWEST CHAVES
  COUNTIES. THE STRONGEST WINDS WILL OCCUR OVER THE SOUTHWEST
  MOUNTAINS AS WELL AS THE SACRAMENTO AND GUADALUPE MOUNTAINS.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...MONDAY MID MORNING THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...SIGNIFICANT INFRASTRUCTURE AND PROPERTY DAMAGE
  MAY OCCUR...INCLUDING POWER LINES AND ROOFTOPS. WILDFIRES COULD
  RESULT DUE TO DOWNED POWER LINES. LOOSE OBJECTS WILL BECOME
  AIRBORNE AND BLOW ACROSS ROADS. EXPECT DANGEROUS CROSS WINDS...
  PARTICULARLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

GUYER/41
2 follow-up statements
122 
WWUS75 KABQ 062300
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MST SUN MAR 6 2011

...STRONG TO POTENTIALLY DAMAGING WINDS EXPECTED OVER PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL NEW MEXICO MONDAY...

.A VIGOUROUS STORM SYSTEM WILL SWEEP A STRONG MID AND UPPER LEVEL
JET ACROSS CENTRAL AND SOUTHERN NEW MEXICO ON MONDAY. THE
COMBINATION OF DAYTIME HEATING AND STRONG INSTABILITY WILL ALLOW
THESE STRONG WINDS TO MIX TO THE SURFACE MONDAY MORNING THROUGH
LATE MONDAY AFTERNOON. THE STRONG WINDS WILL ALSO CREATE AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO BELOW ONE MILE IN
DUST PRONE AREAS. WINDS ARE EXPECTED TO RELAX MONDAY EVENING 
HOWEVER...BREEZY TO PERHAPS WINDY CONDITIONS WILL STILL PERSIST
THROUGH MONDAY NIGHT.

NMZ520-070000-
/O.CAN.KABQ.HW.A.0002.110307T1500Z-110308T0100Z/
LOWER RIO GRANDE VALLEY-
400 PM MST SUN MAR 6 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WATCH. 

THE THREAT FOR DAMAGING WINDS HAS DIMINISHED...HOWEVER...SUSTAINED
WESTERLY WINDS OF 20 TO 30 MPH WITH A FEW GUSTS BETWEEN 40 AND 45
MPH CAN STILL BE EXPECTED FROM LATE MONDAY MORNING AND CONTINUING
INTO MONDAY AFTERNOON. THE WINDY CONDITIONS WILL HELP KICK UP
BLOWING DUST WHICH WILL LIMIT VISIBILITIES IN DUST PRONE AREAS.
WINDS WILL BEGIN TO DIMINISH AFTER SUNSET AND ESPECIALLY MONDAY
NIGHT.

$$

NMZ509-070500-
/O.UPG.KABQ.HW.A.0002.110307T1500Z-110308T0100Z/
/O.NEW.KABQ.WI.Y.0010.110307T1800Z-110308T0200Z/
SAN FRANCISCO RIVER VALLEY-
400 PM MST SUN MAR 6 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SAN FRANCISCO RIVER VALLEY.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...MONDAY MID MORNING THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE 
  AREAS.

* LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW
  ACROSS ROADS. EXPECT STRONG CROSS WINDS...PARTICULARLY ALONG NORTH
  TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ524-525-539-540-070500-
/O.UPG.KABQ.HW.A.0002.110307T1500Z-110308T0100Z/
/O.NEW.KABQ.WI.Y.0010.110307T1800Z-110308T0200Z/
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
400 PM MST SUN MAR 6 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SOUTH CENTRAL HIGHLANDS...UPPER TULAROSA
  VALLEY...EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. 

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...MONDAY MORNING THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE 
  AREAS.

* LOCAL IMPACTS...LOOSE OBJECTS WILL BECOME AIRBORNE AND BLOW
  ACROSS ROADS. EXPECT STRONG CROSS WINDS...PARTICULARLY ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ505>507-070500-
/O.NEW.KABQ.WI.Y.0010.110307T1800Z-110308T0200Z/
WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-
400 PM MST SUN MAR 6 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. 

* LOCATION...WEST CENTRAL PLATEAU...WEST CENTRAL MOUNTAINS 
  AND HIGHLANDS.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. 

* TIMING...MONDAY MORNING INTO MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED TO THREE MILES OR LESS IN DUST PRONE
  AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH
  TO SOUTH ORIENTED ROADS. LOOSE OBJECTS MAY BECOME AIRBORNE AND
  BLOW ACROSS ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>523-070500-
/O.NEW.KABQ.WI.Y.0010.110307T1800Z-110308T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
400 PM MST SUN MAR 6 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. 

* LOCATION...SANDIA MANZANO MOUNTAINS...ESTANCIA VALLEY AND
  CENTRAL HIGHLANDS.

* WINDS...30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...MONDAY MORNING INTO MONDAY AFTERNOON. 

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH
  TO SOUTH ORIENTED ROADS. LOOSE OBJECTS MAY BECOME AIRBORNE AND
  BLOW ACROSS ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ508-526-070500-
/O.EXT.KABQ.HW.A.0002.110307T1500Z-110308T0200Z/
SOUTHWEST MOUNTAINS-SOUTH CENTRAL MOUNTAINS-
400 PM MST SUN MAR 6 2011

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* LOCATION...SOUTHWEST AND SOUTH CENTRAL MOUNTAINS.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...MONDAY EARLY MORNING THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE 
  AREAS.

* LOCAL IMPACTS...STRONG WINDS COULD DOWN POWERLINES AND CAUSE
  SOME STRUCTURAL DAMAGE. LOOSE OBJECTS WILL BECOME AIRBORNE AND
  BLOW ACROSS ROADS. EXPECT DANGEROUS CROSS WINDS... PARTICULARLY
  ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
068 
WWUS75 KABQ 070432
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
932 PM MST SUN MAR 6 2011

...STRONG WINDS EXPECTED OVER PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL NEW MEXICO MONDAY...

.A VIGOUROUS STORM SYSTEM WILL STRONG WINDS TO CENTRAL AND
SOUTHERN NEW MEXICO OVERNIGHT AND ESPECIALLY ON MONDAY. THE
COMBINATION OF DAYTIME HEATING AND STRONG INSTABILITY WILL ALLOW
THESE STRONG WINDS TO MIX DOWN FROM ALOFT TO THE SURFACE MONDAY.
THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES TO BELOW ONE MILE IN DUST PRONE AREAS. WINDS
ARE EXPECTED TO RELAX MONDAY EVENING. HOWEVER...BREEZY TO PERHAPS
WINDY CONDITIONS WILL STILL PERSIST THROUGH MONDAY NIGHT.

NMZ508-526-071300-
/O.UPG.KABQ.HW.A.0002.110307T1500Z-110308T0200Z/
/O.EXB.KABQ.WI.Y.0010.110307T0500Z-110308T0200Z/
SOUTHWEST MOUNTAINS-SOUTH CENTRAL MOUNTAINS-
932 PM MST SUN MAR 6 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST MONDAY. THE HIGH
WIND WATCH HAS BEN REPLACED BY THE WIND ADVISORY.  

* LOCATION...SOUTHWEST AND SOUTH CENTRAL MOUNTAINS.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE 
  AREAS. 

* LOCAL IMPACTS...STRONG WINDS COULD DOWN A FEW POWER LINES AND
  CAUSE MINOR STRUCTURAL DAMAGE. LOOSE OBJECTS WILL BECOME
  AIRBORNE AND BLOW ACROSS ROADS. EXPECT DANGEROUS CROSS
  WINDS...PARTICULARLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ505>507-509-071300-
/O.CON.KABQ.WI.Y.0010.110307T1800Z-110308T0200Z/
WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SAN FRANCISCO RIVER VALLEY-
932 PM MST SUN MAR 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. 

* LOCATION...WEST CENTRAL PLATEAU...WEST CENTRAL MOUNTAINS AND 
  HIGHLANDS. 

* WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH.

* TIMING...MONDAY MORNING INTO MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED TO THREE MILES OR LESS IN DUST 
  PRONE AREAS. 

* LOCAL IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH 
  TO SOUTH ORIENTED ROADS. LOOSE OBJECTS MAY BECOME AIRBORNE AND 
  BLOW ACROSS ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>525-539-540-071300-
/O.CON.KABQ.WI.Y.0010.110307T1800Z-110308T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
932 PM MST SUN MAR 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. 

* LOCATION...SOUTH CENTRAL HIGHLANDS...UPPER TULAROSA VALLEY... 
  EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. 

* WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH.

* TIMING...MONDAY MORNING THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE 
  AREAS. 

* LOCAL IMPACTS...LOOSE OBJECTS WILL BECOME AIRBORNE AND BLOW 
  ACROSS ROADS. EXPECT STRONG CROSS WINDS...PARTICULARLY ALONG 
  NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 6, 3:24 AM MST, 57 minutes earlier.

Area forecast discussion, Mar 6, 3:24 AM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 AM MST SUN MAR 6 2011

.DISCUSSION...
THE 00Z AND 06Z GUIDANCE SUITE CONTINUES TO HANDLE THE OVERALL WX
SCENARIO THRU TUESDAY RELATIVELY CONSISTENTLY. THE MAIN ISSUES HAVE
BEEN THE PLACEMENT OF THE 500MB H5 LOW ALONG THE COLORADO BORDER
MONDAY NIGHT INTO TUESDAY. THE THURSDAY AND FRIDAY RUNS OF THE
GFS/EURO AND NAM WERE DECIDEDLY NORTH OF THE AREA WITH THE UPR LOW
OVER CENTRAL COLORADO. THE PAST 3 TO 4 RUNS HAVE BEGUN TO TREND THE
UPR LOW EITHER ALONG AND JUST SOUTH OF THE COLORADO BORDER...WHICH
RESULTS IN A MUCH DIFFERENT SCENARIO FOR AT LEAST THE NORTHERN MTS.
CURRENT GOES PWAT AND PCT OF NORMAL IMAGERY SHOWS A +2 STDEV PLUME
OF MOISTURE SURGING EAST INTO NORTHERN CALIFORNIA ON 130-160 KT
UPR LEVEL WINDS.

HAVE RAISED POPS OVER THE NW CORNER FOR TONIGHT AS AN INITIAL FAST
MOVING WAVE SLIDES ACROSS THE NORTH. SNOW AMTS WILL BE BLW ADVISORY
AND LIGHT ACCUMS RELEGATED TO THE HIGHER TERRAIN. BY MONDAY...THE
GFS AND MORE SO THE EURO SHOW A SHARP 700-500MB DRY SLOT WITH STEEP
LAPSE RATES...POSITIVE LIFTED INDICES...AND 50 KTS AT 700MB FORMING
FROM THE GILA EAST TO THE SOUTH CENTRAL MTS. HAVE POSTED A HIGH
WIND WATCH FOR THIS AREA...INCLUDING THE LOWER RIO GRANDE AND
TULAROSA VALLEYS. SEE FIRE WEATHER DISCUSSION BLW FOR MORE DETAILS
ON RED FLAG WARNINGS POSTED AS WELL.

THE PRIMARY AXIS OF ABOVE NORMAL PWATS WILL ARRIVE OVER THE NORTHWEST
HALF OF THE STATE BY LATE MONDAY AFTERNOON. STRONG WEST TO SW UPSLOPE
FLOW WILL FAVOR A MODERATE SNOW EVENT FOR WEST SLOPES THRU TUESDAY
MORNING. CURRENTLY LOOKING AT ADVISORY LEVEL AMTS FOR THE SAN JUAN
AND PERHAPS THE CHUSKAS. AS STATED IN PREVIOUS DISCUSSIONS...THE SFC
FRONTAL BNDRY OVER THE NE PLAINS MAY SURGE WEST AS FAR AS THE EAST
SLOPES OF THE SANGRES...ALLOWING FOR SOME MODERATE SNOW ACCUMS THERE
AS WELL HOWEVER CONFIDENCE IS LOWER. TEMPS WILL BE ABOVE NORMAL THRU
TUESDAY MORNING AND HAVE GONE ABOVE GUIDANCE OVER THE EAST CENTRAL
AND SE PLAINS.

TUESDAY WILL BE MUCH COOLER AS STRONG COLD ADVECTION DEVELOPS SE
OVER THE AREA ON BRISK NW WINDS. ADDITIONAL FIRE WX CONCERNS ARE
POSSIBLE OVER THE SE PLAINS AND PERHAPS THE LOWER RIO GRANDE VALLEY.
ADDITIONAL WIND ADVISORIES MAY BE NEEDED IN THIS PATTERN. SNOW IS
EXPECTED TO END QUICKLY TUESDAY OVER THE NORTH. CONFIDENCE IS LOW
ON THE AMOUNT OF MOISTURE AVAILABLE FOR SNOW ACCUMS OVER THE NE
PLAINS SO WILL JUST KEEP CHANCE POPS ATTM.

ALL MODEL GUIDANCE ADVERTISES A NICE WARM UP BEGINNING WEDNESDAY AND
IN PARTICULAR THURSDAY WITH A SHORTWAVE RIDGE CRESTING OVER THE AREA.
INCREASING ZONAL FLOW BY THE END OF THE WEEK INTO THE WEEKEND WILL
BRING A RETURN TO BREEZY TO WINDY CONDITIONS OVER THE EAST WITH
ADDITIONAL FIRE WX CONCERNS LIKELY.

GUYER

&&

.AVIATION...
PREDOMINATELY VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH
12Z MONDAY. MID/HIGH CLOUDINESS WILL STEADILY INCREASE FROM WEST
TO EAST ACROSS NORTHERN NEW MEXICO LATER TODAY AND ESPECIALLY
AFTER 00Z MON. CIGS WILL GRADUALLY LOWER TO AOA BKN-OVC080 ACROSS
FAR NC/NW NEW MEXICO TOWARD EVENING. VERY LCL MVFR CIGS AND SPOTTY
LIGHT PRECIPITATION MAY BE ENCOUNTERED OVER AND NEAR THE HIGHER
TERRAIN NEAR THE COLORADO BORDER FROM CHAMA TO FARMINGTON BETWEEN
03Z-12Z MON. BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON...BUT
GUSTS SHOULD REMAIN LESS THAN 30 KT. KJ

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...
A PERIOD OF CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED FOR LOWER ELEVATION AREAS NEAR AND SOUTH OF I-40 MONDAY
AFTERNOON/EVENING. STRONG WINDS TO PERSIST INTO TUESDAY WITH
CRITICAL FIRE WEATHER CONDITIONS CONTINUING FOR PARTS OF THE EAST.

AN INCREASINGLY FAST WEST TO EAST FLOW ALOFT WILL BE FOUND OVER THE
AREA TODAY...AHEAD OF A RELATIVELY WEAK DISTURBANCE THAT WILL PASS
ALONG OR JUST NORTH OF THE NM/CO STATE LINE EARLY TONIGHT. MID/HIGH
CLOUDS WILL DEVELOP AND THICKEN ACROSS THE NORTHERN HALF OF THE
STATE AHEAD OF THIS FEATURE AS THE DAY PROGRESSES WITH VERY SPOTTY
PRECIPITATION DEVELOPING OVER AND NEAR THE SAN JUANS AND ALONG THE
SANGRE CREST DURING THE EVENING.  ALTHOUGH BREEZY CONDITIONS WILL
DEVELOP DURING THE AFTERNOON JUST EAST OF THE CENTRAL MOUNTAIN
CHAIN...OVERALL WINDS WILL NOT BE ESPECIALLY TROUBLESOME GIVEN THE
LACK OF DEEP MIXING AND LACK OF STRONG PRESSURE GRADIENTS AT THE SURFACE.
HOWEVER...WE WILL CLOSELY MONITOR CONDITIONS TODAY AS MIN RH/S WILL
BE MUCH LOWER THAN 24 HOURS AGO IN THE EAST.

BEYOND TONIGHT...THE FOCUS REMAINS ON A STRONGER/MORE VIGOROUS UPPER
LEVEL TROUGH THAT WILL DEEPEN ALONG THE WEST COAST EARLY MONDAY.
LATEST MODEL FORECASTS CONTINUE TO TREND DEEPER WITH THE CORE OF
THIS INCOMING SYSTEM AND TRACK IT FARTHER SOUTH ACROSS NORTHERN NEW
MEXICO MONDAY NIGHT.  THIS SUBTLE SHIFT TO THE SOUTH WILL LIKELY BRING
MORE IN THE WAY OF MEANINGFUL PRECIPITATION TO FAR NORTHERN AREAS OF
THE STATE INCLUDING SNOW TO THE HIGHER TERRAIN.  IT WILL ALSO FORCE
THE BELT OF STRONGEST MID-LEVEL WINDS A BIT FARTHER SOUTH. WE STILL
HAVE HIGH CONFIDENCE REGARDING CRITICAL TO EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS FOR LOWER ELEVATION LOCATIONS SOUTH OF I-40...BUT
WINDS MAY NOT BE AS STRONG ACROSS PARTS OF THE EC PLAINS WHERE
DEVELOPING SURFACE LOW WILL TAKE SHAPE DURING THE AFTERNOON MONDAY.  OF
GREATEST CONCERN WILL BE AREAS SOUTH OF A QUEMADO TO SOCORRO TO
CORONA LINE...AS WELL AS WESTERN PARTS OF THE EC PLAINS.  WENT AHEAD
AND UPGRADED THE PREVIOUSLY ISSUED FIRE WEATHER WATCH TO A
WARNING...BUT HUMIDITIES MAY ACTUALLY REMAIN ABOVE CRITICAL
THRESHOLDS ACROSS NMZ105 AND NORTHERN NMZ109 WHERE SPOTTY
PRECIPITATION COULD DEVELOP.

WINDY MOST AREAS AND COOLER AREAWIDE TUESDAY IN WAKE OF THE PACIFIC
COLD FRONT AND PASSAGE OF THE UPPER LEVEL SYSTEM.  A SECONDARY SURGE
OF COOLER AIR WILL BACKDOOR INTO THE NORTHEAST EARLY TUESDAY...BUT
WILL LIKELY REMAIN BOTTLED UP UNTIL TUESDAY NIGHT WHEN THE COOLER
AIR MASS WILL OVERSPREAD THE REMAINDER OF THE EAST.  HAVE CONCERN
THAT PARTS OF THE EAST CENTRAL PLAINS PARTICULARLY WESTERN AREAS
WILL SEE CRITICAL FIRE WEATHER CONDITIONS...AT LEAST FOR SEVERAL
HOURS AROUND MIDDAY/EARLY AFTERNOON.

INTO THE MIDDLE PART OF THE WEEK...AN UPPER LEVEL RIDGE WILL
BUILD...FOLLOWED BY DRY ZONAL FLOW. KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58  32  56  30 /   0  10  30  40
DULCE...........................  52  27  50  24 /   0  30  40  50
CUBA............................  58  29  54  28 /   0  10  30  40
GALLUP..........................  62  29  57  28 /   0   0  20  30
EL MORRO........................  62  26  58  24 /   0   0  10  20
GRANTS..........................  64  31  62  29 /   0   0   5  10
QUEMADO.........................  64  31  63  30 /   0   0   0   5
GLENWOOD........................  69  37  70  34 /   0   0   0   0
CHAMA...........................  49  31  46  22 /   0  40  60  60
LOS ALAMOS......................  56  42  60  38 /   0   0   5  30
PECOS...........................  55  34  55  30 /   0   0   5  30
CERRO/QUESTA....................  52  31  51  27 /   0   0  10  50
RED RIVER.......................  42  27  43  23 /   0  10  30  60
ANGEL FIRE......................  47  30  48  29 /   0  10  20  50
TAOS............................  53  31  54  28 /   0   0  10  30
MORA............................  54  35  56  30 /   0   0  10  30
ESPANOLA........................  64  29  63  30 /   0   0   0  20
SANTA FE........................  58  33  61  31 /   0   0   5  30
SANTA FE AIRPORT................  60  34  63  35 /   0   0   0  20
ALBUQUERQUE FOOTHILLS...........  62  39  66  34 /   0   0   0  10
ALBUQUERQUE HEIGHTS.............  64  42  68  37 /   0   0   0  10
ALBUQUERQUE VALLEY..............  66  39  69  36 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  65  38  68  34 /   0   0   0  10
LOS LUNAS.......................  67  36  70  34 /   0   0   0   5
RIO RANCHO......................  65  38  68  33 /   0   0   0  10
SOCORRO.........................  70  40  75  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  58  35  61  31 /   0   0   5  20
TIJERAS.........................  62  38  65  34 /   0   0   5  10
MORIARTY/ESTANCIA...............  64  33  66  34 /   0   0   0   5
CLINES CORNERS..................  60  35  62  32 /   0   0   0   5
GRAN QUIVIRA....................  63  39  69  35 /   0   0   0   0
CARRIZOZO.......................  64  40  71  36 /   0   0   0   0
RUIDOSO.........................  60  39  64  38 /   0   0   0   0
CAPULIN.........................  57  29  45  24 /   0   0  20  40
RATON...........................  61  32  53  27 /   0   0  10  40
SPRINGER........................  63  34  58  26 /   0   0   5  20
LAS VEGAS.......................  60  38  59  29 /   0   0   5  10
CLAYTON.........................  64  39  48  21 /   0   0  10  30
ROY.............................  63  37  58  31 /   0   0   5  20
CONCHAS.........................  70  41  68  36 /   0   0   0  10
SANTA ROSA......................  71  42  69  36 /   0   0   0   5
TUCUMCARI.......................  72  41  68  32 /   0   0   0   5
CLOVIS..........................  68  41  71  37 /   0   0   0   0
PORTALES........................  69  42  73  39 /   0   0   0   0
FORT SUMNER.....................  72  42  74  38 /   0   0   0   0
ROSWELL.........................  74  42  83  45 /   0   0   0   0
PICACHO.........................  73  43  75  44 /   0   0   0   0
ELK.............................  68  41  69  42 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 7 PM MST MONDAY FOR THE FOLLOWING
ZONES...NMZ105>109.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ108.

HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ508-509-520-524>526-539-540.

&&

GUYER/41
Hazardous weather outlook, Mar 5, 5:44 AM MST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MST SAT MAR 5 2011

NMZ501>540-061300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
544 AM MST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOCALIZED CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE
CENTRAL HIGHLANDS SUNDAY. STRONG WINDS AND CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE MONDAY ACROSS THE SOUTHWEST MOUNTAINS AND
THE LOWER RIO GRANDE VALLEY. LIGHT TO MODERATE SNOWFALL IS POSSIBLE
OVER THE NORTHERN MOUNTAINS LATE MONDAY THROUGH TUESDAY. STRONG
WINDS ARE POSSIBLE ACROSS THE AREA AGAIN TUESDAY...ESPECIALLY THE
EASTERN PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:50 AM MSTFire Weather WatchABQ22 hr
Mar 6, 6:50 AM MSTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more36 hr
Mar 6, 4:00 PM MSTWind AdvisoryABQ27 hr

Nearby

High Wind Watches in New Mexico, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.